Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Viread Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Tenofovir (Viread)

What Is Tenofovir? Tenofovir (Viread), also called bis-POC PMPA, is a drug used as part of antiretroviral therapy (ART). It is manufactured by Gilead Sciences. The FDA approved tenofovir for use against HIV in October 2001. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Tenofovir is a nucleotide analog reverse transcriptase inhibitor, or nuke. These drugs stop HIV from multiplying by preventing the reverse...
Ask the Experts

Viread side effects?

Briefly, I'm 50 yrs old, positive since 1989 and have been on a variety of meds since then. For the last three years I've been onAgenerase, Kaletra, Epivir, and Zerit. My t-cells bounce around between 350 and 500 andmy viral load has...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Stan,HIV drugs are very potent and can have a wide array of side effects. True, Viread is considered to have fewer potential side effects than some other drugs, but if no other cause for your symptoms has been found, and if these symptoms... Read more »

Thank you for stating added risks... His doctor never told me... What are side effects to look for in Kaletra and Viread?

Hello there and as always THANK YOU SO VERY MUCH for replying. You are ALWAYS SO LOVED AND APPRECIATED FROM ME and my FAMILY!!!!! MUAH!!!!! How are you doing? Would you please let me know what to look for in the above named combo interaction please?...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello!All antiretrovirals have a rather lengthy list of potential drug side effects, toxicities and drug interactions. Regarding Kaletra and Viread, Kaletra can increase the blood levels of Viread. Consequently, monitoring for Viread-related side... Read more »

reversing side effects of viread

i have have been experiencing side effects of viread for over a year and half, last year it was nausea , vomiting, lipo, and rapid weight loss, this year including severe nausea,severe vomiting, lipo, rapid weight loss i have also started gas,...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your post.You have experienced a significant, but fortunately (for others, not you), rare complication of tenofovir. There have been a scattering of other case reports of diabetes insipidus after tenofovir use, it appears that the... Read more »

Viread side effects

I have been on a combination of Agenerase, Kaletra, Epivir,and Zerit for over three years. My T-Cells remain between 350 and 500 andmy viral load stays undetectable most of the time.About every 9-12 months, however, it becomes slightly detectable...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Although Viread enjoys a reputation as a generally well tolerated medication (that has been by general experience) there is a small subset of patients that have very annoying/bothersome side effects like yours that didn't seem to be... Read more »
Connect With Others

viread

Posted by Anonymous, 1 Reply
Has anyone switched or is using viread? If so, how long and any adverse side effects? I've had problems with pretty much all nukes except 3tc and wanted to see if this drug was similar?

Read more »

viread

Posted by Anonymous, 2 Replies
Does anyone have any experience with viread? I hear it's supposed to be great in terms of side effects, but I want to know if anyone went on it either a switch or new reg and noticed increased lipo or new lipo or hair loss?

Read more »

Abacavir,viramune,viread

Posted by Anonymous, 2 Replies
I'm on day 4 of my new combo Abacavir,viramune,viread, epivir and it totally sucks. I feel lousy all of the time. Is this typical when starting this combo? This is my 4th combo since diagnosis...

Read more »

Abacavir,Viread,Viramune

Posted by Anonymous, 1 Reply
I am on day 4 of my new combo.., epivir, abacar(ziagen),Viramune, and viraed. It sucks. I feel lousy all of the time..has anyone else gone down this road before?

Read more »